Double Schubert polynomials and degeneracy loci for the classical groups  [ Polynômes de Schubert doubles et lieux de dégénérescence pour les groupes classiques ]
Annales de l'Institut Fourier, Tome 52 (2002) no. 6, pp. 1681-1727.

Nous proposons une théorie des polynômes de Schubert doubles P w (X,Y) pour les types de Lie B,C,D qui étend naturellement la famille de Lascoux et Schützenberger pour le type A. Ces polynômes possèdent des propriétés de positivité, d’orthogonalité et de stabilité, et représentent les classes des variétés de Schubert et des lieux de dégénérescence des fibrés vectoriels. Quand w est un élément grassmannien maximal du groupe de Weyl, P w (X,Y) s’exprime en termes de déterminants du type de Schur et de pfaffiens, de manière analogue à la formule de Kempf et Laksov pour le type A. Un exemple, motivé par la cohomologie quantique, montre qu’aucune formule dans les classes de Chern ne décrit les lieux de dégénérescence des “morphismes isotropes” des fibrés.

We propose a theory of double Schubert polynomials P w (X,Y) for the Lie types B, C, D which naturally extends the family of Lascoux and Schützenberger in type A. These polynomials satisfy positivity, orthogonality and stability properties, and represent the classes of Schubert varieties and degeneracy loci of vector bundles. When w is a maximal Grassmannian element of the Weyl group, P w (X,Y) can be expressed in terms of Schur-type determinants and Pfaffians, in analogy with the type A formula of Kempf and Laksov. An example, motivated by quantum cohomology, shows there are no Chern class formulas for degeneracy loci of “isotropic morphisms” of bundles.

DOI : https://doi.org/10.5802/aif.1931
Classification : 14M15,  14C17,  05E15
Mots clés : lieux de dégénérescence, polynômes de Schubert
@article{AIF_2002__52_6_1681_0,
     author = {Kresch, Andrew and Tamvakis, Harry},
     title = {Double Schubert polynomials and degeneracy loci for the classical groups},
     journal = {Annales de l'Institut Fourier},
     pages = {1681--1727},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {52},
     number = {6},
     year = {2002},
     doi = {10.5802/aif.1931},
     zbl = {1059.14063},
     mrnumber = {1952528},
     language = {en},
     url = {www.numdam.org/item/AIF_2002__52_6_1681_0/}
}
Kresch, Andrew; Tamvakis, Harry. Double Schubert polynomials and degeneracy loci for the classical groups. Annales de l'Institut Fourier, Tome 52 (2002) no. 6, pp. 1681-1727. doi : 10.5802/aif.1931. http://www.numdam.org/item/AIF_2002__52_6_1681_0/

[AC] E. Akyildiz; J. Carrell An algebraic formula for the Gysin homomorphism from G/B to G/P, Illinois J. Math, Volume 31 (1987) no. 2, pp. 312-320 | MR 882116 | Zbl 0629.57030

[Be] A. Bertram Quantum Schubert calculus, Adv. Math, Volume 128 (1997) no. 2, pp. 289-305 | Article | MR 1454400 | Zbl 0945.14031

[BGG] I. N. Bernstein; I. M. Gelfand; S. I. Gelfand Schubert cells and cohomology of the spaces G/P, Russian Math. Surveys, Volume 28 (1973) no. 3, pp. 1-26 | Article | MR 429933 | Zbl 0289.57024

[BH] S. Billey; M. Haiman Schubert polynomials for the classical groups, J. Amer. Math. Soc, Volume 8 (1995) no. 2, pp. 443-482 | Article | MR 1290232 | Zbl 0832.05098

[Bi] S. Billey Kostant polynomials and the cohomology ring for G/B, Duke Math. J, Volume 96 (1999) no. 1, pp. 205-224 | Article | MR 1663931 | Zbl 0980.22018

[Bo] A. Borel Sur la cohomologie des espaces fibrés principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math, Volume 57 (1953), pp. 115-207 | Article | MR 51508 | Zbl 0052.40001

[BS] N. Bergeron; F. Sottile Schubert polynomials, the Bruhat order, and the geometry of flag manifolds, Duke Math. J, Volume 95 (1998) no. 2, pp. 373-423 | MR 1652021 | Zbl 0939.05084

[C-F] I. Ciocan; - Fontanine The quantum cohomology ring of flag varieties, Trans. Amer. Math. Soc, Volume 351 (1999) no. 7, pp. 2695-2729 | Article | MR 1487610 | Zbl 0920.14027

[D1] M. Demazure Invariants symétriques des groupes de Weyl et torsion, Invent. Math, Volume 21 (1973), pp. 287-301 | Article | MR 342522 | Zbl 0269.22010

[D2] M. Demazure Désingularization des variétés de Schubert généralisées, Ann. Scuola Norm. Sup. Pisa Cl. Sci (4), Volume 7 (1974), pp. 53-88 | Numdam | MR 354697 | Zbl 0312.14009

[F1] W. Fulton Flags, Schubert polynomials, degeneracy loci, and determinantal formulas, Duke Math. J, Volume 65 (1992) no. 3, pp. 381-420 | MR 1154177 | Zbl 0788.14044

[F2] W. Fulton Schubert varieties in flag bundles for the classical groups, Proceedings of the Hirzebruch 65 Conference on Algebraic Geometry (Ramat Gan, 1993) (Israel Math. Conf. Proc. 9) (1996), pp. 241-262 | Zbl 0862.14032

[F3] W. Fulton Determinantal formulas for orthogonal and symplectic degeneracy loci, J. Differential Geom, Volume 43 (1996) no. 2, pp. 276-290 | MR 1424427 | Zbl 0911.14001

[F4] W. Fulton Intersection Theory, Ergebnisse der Math, Volume 2, Springer-Verlag, Berlin, 1998 | MR 1644323 | Zbl 0885.14002

[FK] S. Fomin; A. N. Kirillov Combinatorial B n -analogs of Schubert polynomials, Trans. Amer. Math. Soc, Volume 348 (1996) no. 9, pp. 3591-3620 | Article | MR 1340174 | Zbl 0871.05060

[FP] W. Fulton; P. Pragacz Schubert varieties and degeneracy loci, Lecture Notes in Math, Volume 1689, Springer-Verlag, Berlin, 1998 | MR 1639468 | Zbl 0913.14016

[Gra] W. Graham The class of the diagonal in flag bundles, J. Differential Geom, Volume 45 (1997) no. 3, pp. 471-487 | MR 1472885 | Zbl 0935.14015

[Gro] A. Grothendieck Techniques de construction et théorèmes d'existence en géométrie algébrique IV: Les schémas de Hilbert, Séminaire Bourbaki 13 (1960/61) no. 221 | Numdam | Zbl 0236.14003

[HT] J. Harris; L. W. Tu On symmetric and skew-symmetric determinantal varieties, Topology, Volume 23 (1984) no. 1, pp. 71-84 | Article | MR 721453 | Zbl 0534.55010

[JLP] T. Józefiak; A. Lascoux; P. Pragacz Classes of determinantal varieties associated with symmetric and skew-symmetric matrices, Math. USSR Izvestija, Volume 18 (1982), pp. 575-586 | Article | MR 623355 | Zbl 0489.14020

[KL] G. Kempf; D. Laksov The determinantal formula of Schubert calculus, Acta Math, Volume 132 (1974), pp. 153-162 | Article | MR 338006 | Zbl 0295.14023

[KT1] A. Kresch; H. Tamvakis Quantum cohomology of the Lagrangian Grassmannian (J. Algebraic Geometry, to appear) | MR 1993764 | Zbl 1051.53070

[KT2] A. Kresch; H. Tamvakis Quantum cohomology of orthogonal Grassmannians (2001) (Preprint) | MR 2027200

[L] A. Lascoux Classes de Chern des variétés de drapeaux, C. R. Acad. Sci. Paris, Sér. I Math, Volume 295 (1982) no. 5, pp. 393-398 | MR 684734 | Zbl 0495.14032

[LP1] A. Lascoux; P. Pragacz Operator calculus for Q ˜-polynomials and Schubert polynomials, Adv. Math, Volume 140 (1998) no. 1, pp. 1-43 | Article | MR 1656481 | Zbl 0951.14035

[LP2] A. Lascoux; P. Pragacz Orthogonal divided differences and Schubert polynomials, P ˜-functions, and vertex operators, Michigan Math. J, Volume 48 (2000), pp. 417-441 | Article | MR 1786499 | Zbl 1003.05106

[LP3] A. Lascoux; P. Pragacz Schur Q-functions and degeneracy locus formulas for morphisms with symmetries (Recent Progress in Intersection Theory) (2000), pp. 239-263 | Zbl 0969.14033

[LS] A. Lascoux; M.-P. Schützenberger Polynômes de Schubert, C. R. Acad. Sci. Paris, Sér. I Math, Volume 294 (1982) no. 13, pp. 447-450 | MR 660739 | Zbl 0495.14031

[M1] I. G. Macdonald Notes on Schubert polynomials Volume 6, Publ. LACIM, Univ. de Québec à Montréal, Montréal, 1991 | MR 1161461

[M2] I. G. Macdonald Schubert polynomials, Surveys in combinatorics, 1991 (Guildford, 1991) (L.M.S. Lecture Note Series) Volume 166 (1991), pp. 73-99 | Zbl 0784.05061

[M3] I. G. Macdonald Symmetric Functions and Hall Polynomials, Clarendon Press, Oxford, 1995 | MR 1354144 | Zbl 0824.05059

[P1] P. Pragacz Cycles of isotropic subspaces and formulas for symmetric degeneracy loci, Topics in Algebra, Part 2 (Warsaw, 1988), Volume 26 (1990), pp. 189-199 | Zbl 0743.14009

[P2] P. Pragacz Algebro-geometric applications of Schur S- and Q-polynomials, Séminaire d'Algèbre Dubreil-Malliavin 1989-1990 (Lecture Notes in Math) Volume 1478 (1991), pp. 130-191 | Zbl 0783.14031

[PR1] P. Pragacz; J. Ratajski A Pieri-type theorem for Lagrangian and odd orthogonal Grassmannians, J. reine angew. Math, Volume 476 (1996), pp. 143-189 | MR 1401699 | Zbl 0847.14029

[PR2] P. Pragacz; J. Ratajski Formulas for Lagrangian and orthogonal degeneracy loci; Q ˜-polynomial approach, Compositio Math, Volume 107 (1997) no. 1, pp. 11-87 | Article | MR 1457343 | Zbl 0916.14026

[S] I. Schur Über die Darstellung der symmetrischen und der alternierenden Gruppe durch gebrochene lineare Substitutionen, J. reine angew. Math, Volume 139 (1911), pp. 155-250 | Article | JFM 42.0154.02

[Ta] H. Tamvakis Arakelov theory of the Lagrangian Grassmannian, J. reine angew. Math, Volume 516 (1999), pp. 207-223 | Article | MR 1724621 | Zbl 0934.14018

[Tu] L. W. Tu Degeneracy loci, Proc. conf. algebraic geom. (Berlin, 1985) (Teubner-Texte Math) Volume 92 (1986), pp. 296-305 | Zbl 0626.14019